Journal of Fixed Point Theory and Applications

, Volume 19, Issue 2, pp 1365–1425 | Cite as

Morse–Floer theory for superquadratic Dirac equations, II: construction and computation of Morse–Floer homology

  • Takeshi IsobeEmail author


We give a construction and computation of Morse–Floer homology for a class of superquadratic Dirac functionals defined on the set of spinors on a compact spin manifold. For the superquadratic functionals, we show that the Morse–Floer homology is well defined for generic choice of metric on the set of spinors and its isomorphism class is independent of the choice of such a generic metric. Moreover, we show that it is also independent of the choice of superquadratic Dirac functional. Therefore, it defines an invariant for the set of spinors which we call the superquadratic-Dirac–Morse–Floer homology. We prove a vanishing result for this homology. As an application, we give existence and multiplicity results for a class of superquadratic Dirac equations on compact spin manifolds.


Superquadratic Dirac equations Morse–Floer homology 

Mathematics Subject Classification

35Q41 37B30 57R58 58E05 



The author wishes to express his sincere gratitude to Dr. A. Maalaoui for interesting discussions related to this paper. The author also would like to express his appreciation to anonymous referee for his/her careful reading of the manuscript and helpful suggestions. This work was supported by JSPS KAKENHI Grant Numbers 22540222, 15K04947.


  1. 1.
    Abbondandolo, A., Majer, P.: Morse homology on Hilbert spaces. Commun. Pure Appl. Math. 54, 689–760 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abbondandolo, A., Majer, P.: Ordinary differential operators in Hilbert spaces and Fredholm pairs. Math. Z. 243, 525–562 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Abbondandolo, A., Majer, P.: A Morse complex for infinite dimensional manifolds-part I. Adv. Math. 197, 321–410 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Abbondandolo, A., Majer, P.: Lectures on the Morse Complex for Infinite-Dimensional Manifolds. Morse theoretic methods in nonlinear analysis and in symplectic topology. Springer, The Netherlands (2006)CrossRefzbMATHGoogle Scholar
  5. 5.
    Abbondandolo, A., Schwarz, M.: On the Floer homology of cotangent bundles. Commun. Pure Appl. Math. 59, 254–316 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ammann, B.: A Variational Problem in Conformal Spin Geometry. Universität Hamburg, Habilitationsschift (2003)zbMATHGoogle Scholar
  7. 7.
    Albers, P., Frauenfelder, U.: Spectral invariants in Rabinowitz–Floer homology and global Hamiltonian perturbations. J. Mod. Dyn. 4, 329–357 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Angenent, S., van der Vorst, R.: A superquadratic indefinite elliptic system and its Morse–Conley–Floer homology. Math. Z. 231, 203–248 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Audin, M., Damian, M.: Morse Theory and Floer Homology. Universitext, Springer (2014)CrossRefzbMATHGoogle Scholar
  10. 10.
    Booss, B., Wojciechowski, K.P.: Elliptic Boundary Problems for Dirac Operators. Birkhäuser, Basel (1993)CrossRefzbMATHGoogle Scholar
  11. 11.
    Cieliebak, K., Frauenfelder, U., Oancea, A.: Rabinowitz–Floer homology and symplectic homology. Ann. Sci. Éc. Norm. Supér bf 43, 957–1015 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cornea, O., Ranicki, A.: Rigidity and gluing for Morse and Novikov complexes. J. Eur. Math. Soc. 5, 343–394 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Daniele, G.: On the spectral flow for paths of essentially hyperbolic bounded operators on Banach spaces (2008). arXiv:0806.4094
  14. 14.
    Floer, A.: The unregularized gradient flow of the symplectic action. Commun. Pure Appl. Math. 41, 775–813 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Floer, A.: A relative Morse index for the symplectic action. Commun. Pure Appl. Math. 41, 393–407 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Floer, A.: Symplectic fixed points and holomorphic spheres. Commun. Math. Phys. 120, 575–611 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ginzburg, V.L., Hein, D.: Hyperkähler Arnold conjecture and its generalizations. Inter. J. Math. 23 (2012). doi: 10.1142/S0129167X12500772
  18. 18.
    Ginzburg, V.L., Hein, D.: The Arnold conjecture for Clifford symplectic pencils. Israel J. Math. 196, 95–112 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Hohloch, S., Noetzel, G., Salamon, D.A.: Hypercontact structures and Floer homology. Geom. Topol. 13, 2543–2617 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Isobe, T.: Existence results for solutions to nonlinear Dirac equations on compact spin manifolds. Manuscripta Math. 135, 329–360 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Isobe, T.: Morse–Floer theory for superquadratic Dirac equations, I: relative Morse indices and compactness. JFPTA. doi: 10.1007/s11784-016-0391-z
  22. 22.
    Isobe, T.: Morse–Floer theory for asymptotically linear Dirac equations (in preparation) Google Scholar
  23. 23.
    Istratescu, V.I.: Fixed point theory: an introduction. Mathematics and its Applications, vol. 7. D. Reidel Publishing co, Dordrecht (1981)Google Scholar
  24. 24.
    Maalaoui, A.: Rabinowitz–Floer homology for superquadratic Dirac equations on compact spin manifolds. J. Fixed Point Theory Appl. 13, 175–199 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Maalaoui, A., Martino, V.: The Rabinowitz–Floer homology for a class of semilinear problems and applications. J. Funct. Anal. 269, 4006–4037 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Mahwin, J., Willem, M.: Critical point theory and Hamiltonian systems. Applied Mathematical Sciences, vol. 74. Springer, Berlin (1989)Google Scholar
  27. 27.
    Salamon, D.: Lectures on Floer homology. Symplectic Geometry and topology, vol. 7. Park City, UT, pp. 143–229. IAS/Park City Math, Ser (1997)Google Scholar
  28. 28.
    Schwarz, M.: Morse homology. Progress in Mathematics, vol. 111. Birkhäuser, Basel (1993)Google Scholar
  29. 29.
    Struwe, M.: Variational methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, 4th edn. Springer, Berlin (2008)Google Scholar
  30. 30.
    Taylor, M.E.: Partial Differential Equations, Part I–Part III, 2nd edn, p. Partial Differential Equations, Part I–Part III. Springer, Berlin (2011)CrossRefGoogle Scholar
  31. 31.
    Weber, J.: The Morse–Witten complex via dynamical systems. Expositiones Mathematicae 24, 127–159 (2006)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Mathematics, Graduate School of Science and EngineeringTokyo Institute of TechnologyTokyoJapan

Personalised recommendations